NAUMAN QURESHI, M.D.; ROBERT W. HEDGER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Pyridium® (phenylazopyridine) is a urinary-tract analgesic that can cause acute renal insufficiency in people with pre-existing renal damage. We report here the case history and renal biopsy of a young woman with normal renal status who ingested an overdose of phenylazopyridine and developed acute renal failure. The histologic findings are similar to autopsy findings previously described by Alano and Webster (1) in the January 1970 issue.
A 20-year-old woman was admitted with a 3-day history of nausea and vomiting after ingesting a single 4-g dose of phenylazopyridine, with suicidal intentions. There was no history of yellow skin
QURESHI N, HEDGER RW. Phenylazopyridine (Pyridium®) and Acute Renal Failure. Ann Intern Med. 1979;90:443. doi: https://doi.org/10.7326/0003-4819-90-3-443_2
Download citation file:
Published: Ann Intern Med. 1979;90(3):443.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use